MAUDE Adverse Event Report: AMBU A/S ASCOPE 4 BRONCHO LARGE SAMPLER SET; SINGLE-USE BRONCHOSCOPE

AMBU A/S ASCOPE 4 BRONCHO LARGE SAMPLER SET; SINGLE-USE BRONCHOSCOPE
Model Number 478501000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Sample is currently with the healthcare facility, however has been requested for investigation.Investigation of the complaint is currently on-going at the manufacturing site.A follow-up mdr report will be submitted when the investigation has been completed.
 
Event or Problem Description
Customer reported, that while performing an alveolar lavage during bronchial fibroscopy, rubber occlusive membrane of the fiberscope's operating channel ruptured and part of it fell into patient's bronchial tree.They were not able to recover it.Patient was admitted to intensive care unit for respiratory distress and undergone fibrescopy on the same day.Patient continued to be hospitalized in intensive care and actions were taken in the hospital to manage the patient.
 
Additional Manufacturer Narrative
Sample is currently with the healthcare facility, however has been requested for investigation.Investigation of the complaint is currently on-going at the manufacturing site.A follow-up mdr report will be submitted when the investigation has been completed.Follow-up #1 01-10-2025.D9 - device not available for investigation.G3 - date updated for when the investigation results became available.H6 - coding modified for annex b, c and d.H10 - importer report number added.H11 : we are unable to verify the reported failure as the actual sample nor pictures were returned for investigation.Since the failure happened during alveolar lavage procedure, we suspect that endotracheal tube (ett) was used in order to isolate lungs and prevent fluid leakage into the ventilated lung.Retention sample from the same lot was retrieved for testing and it was confirmed that lubricated sample could smoothly pass through compatible ett.Simulation test was conducted by pulling out the scope of ett while bending section was not in neutral position and with minimal lubrication and damage to the bending section was observed.It is suspected that the possible cause of reported failure was that there was insufficient lubrication and that the bending section of the working channel was not in neutral position while removing the scope from ett with excessive force.However, the root cause could not be established due to insufficient information.Ambu production and quality performs 100% visual inspection and bending functionality inspection on each of the scope prior shipment.Ifu states: 'when withdrawing the endoscope, the distal tip must be in neutral and non-deflected position.' and 'lubricate the insertion cord with a medical grade lubricant when the endoscope is inserted into the patient.' quality alert has been raised to industrial engineering, production and quality control to alert them on this market complaint.We will continue monitoring the market for similar complaints.
 
Event or Problem Description

Brand Name
ASCOPE 4 BRONCHO LARGE SAMPLER SET
Common Device Name
SINGLE-USE BRONCHOSCOPE
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, 2750
DA  2750
Manufacturer (Section G)
AMBU SDN. BHD.
lot 69-b, lintang
bayan lepas 6, phase iv
penang, 11900
MY   11900
Manufacturer Contact
lenka vaculciakova
baltorpbakken 13
ballerup, 2750
DA   2750
MDR Report Key21033956
Report Number9610691-2024-00028
Device Sequence Number18430826
Product Code EOQ
UDI-Device Identifier05707480146017
UDI-Public05707480146017
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K210883
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478501000
Device Catalogue Number478501000
Device Lot Number1000903368
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer01/09/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown